Vol. 28, No. 2, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Homomorphisms of B∗-algebras

James DeWitt Stein

Vol. 28 (1969), No. 2, 431–439

This paper is divided into two sections. The first deals with Banach algebra homomorphisms of a von Neumann algebra A, and extends the Bade-Curtis theory for commutative B-algebras to von Neumann algebras, as well as characterizing the separating ideal in the closure of the range of the homomorphism. The second section concerns homomorphisms of B-algebras; the chief result being the existence of an ideal with cofinite closure such that the restriction of the homomorphism to any closed, two-sided ideal contained in is continuous.

Mathematical Subject Classification
Primary: 46.65
Received: 8 March 1968
Published: 1 February 1969
James DeWitt Stein